Alert archive / Florida / Tornado Warnings in 2004

Tornado Warning 86, NWS Jacksonville, FL

September 7, 2004Baker County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 4:58 PM EDT for Baker County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2004, 4:58 PM EDT (20:58 UTC)
Expired
Sep 7, 2004, 5:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 072058
TORJAX
FLC003-072145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT TUE SEP 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BAKER COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR SANDERSON...OR ABOUT 17 MILES NORTH OF
  RAIFORD...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TAYLOR.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3036 8242 3022 8226 3029 8213 3051 8224

$$

TRABERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:00 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 7, 3:00 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE SEP 7 2004

.SHORT TERM...NARROW RAINBANDS WITH EMBEDDED SUPERCELLS CONT TO
AFFECT THE REGION ON THE SE QUAD OF REMNANTS OF FRANCES. VWP PROFILE
SHOWS SLOW VEERING OF LOW LEVEL WINDS BETWEEN 25-40 KT...WITH LAPS
HELICITY VALUES GREATEST ERN CWA MAXING OUT AROUND 200. CAPES NOTED
ON THE ORDER OF 1500-2000 J/KG. EXPECT CONTINUATION OF LINES OF
SHOWERS AND TSTM INTO EARLY THIS EVENING WITH STILL A LOW TO MODERATE
THEAT OF ISOLD BRIEF TORNADOES. WILL LIKELY HIGHLIGHT THIS
POTENTAIL IN ZONES FOR EARLY TONIGHT. STILL APPEARS TO BE A THREAT
OF SOME FLOODING WITH RELATIVELY LOW FLASH FLOOD GUIDANCE...SO WILL
EXTEND THE FLOOD WATCH UNTIL AROUND 10 PM WHEN CONVECTIVE
ACTIVITY DIES DOWN. TRAILING TROUGH AND DEEP LAYER MOISTURE WILL
MAINTAIN MOSTLY SCT CONVECTION INTO WED AND THU THEN AS MOISTURE
PULLS N AND E EXPECT POPS TO DECREASE. FRI...AS 5H TROUGH OVER THE
SE CONUS RETROGRADES EXPECT MOISTURE INCREASE WITH POPS INCREASING
FOR INTERIOR SE GA...WITH REMAINING NEAR SCT COVERAGE FOR NE FL.
TEMPS FROM GUIDANCE LOOK REASONABLE.

.LONG TERM...SAT-TUE. AXIS OF MOISTURE APPEARS TO BE OVER THE REGION
AND SUPPORTS LOW END CHANCES OF POPS. MODERATE ELY FLOW IN LOW LEVELS
WILL LIKELY MAINTAIN FAIRLY SIMILAR POPS AREA-WIDE ALTHOUGH INLAND
SE GA ZONES MAY SEE LESS COVERAGE. TAIL END OF FORECAST HINGES ON
WHAT EXACTLY DOES IVAN DO. CURRENT PROGS HAVE IT MOVING INTO THE SE
GOMEX...WILL HAVE TO MONITOR VERY CLOSELY.

&&

.MARINE...WINDS HAVE COME AROUND TO THE SOUTH AND SEAS ARE
RESPONDING WITH A SLOW FALL. THIS TREND SHOULD CONTINUE AS FRANCES
MOVES AWAY AND WINDS BECOME SW. WILL STILL NEED TO CONTINUE SCA
THROUGH TONIGHT AND POSSIBLY WEDNESDAY. ONSHORE FLOW EXPECTED TO
DEVELOP FRIDAY INTO THE WEEKEND AS SURFACE RIDGE MOVES NORTH. WILL DROP
HSA DUE TO RECENT REPORTS OF 3-5 FT SURF AND DECREASING TREND IN
SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 74 86 72 89 / 70 50 40 30
SSI 78 87 76 85 / 60 60 30 30
JAX 75 89 73 90 / 60 30 30 30
SGJ 77 88 75 87 / 50 40 30 30
GNV 74 88 72 90 / 60 30 20 30
OCF 74 88 72 90 / 50 40 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
     SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
GA...FLOOD WATCH ALL AREAS.
     SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
     OUT 60 NM.
&&

ARS/MZ
Hazardous weather outlook, Sep 7, 12:10 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT TUE SEP 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1210 PM EDT TUE SEP 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON...

...FLOOD WATCH IN EFFECT...

...HIGH SURF ADVISORY IN EFFECT...

...LAKE WIND ADVISORY THIS AFTERNOON...

TROPICAL DEPRESSION FRANCES WAS MOVING SLOWLY NORTHWARD ACROSS
EASTERN ALABAMA...AND WESTERN GEORGIA. NARROW OUTER RAINBANDS WILL
CONTINUE TO IMPACT THE LOCAL REGION THIS AFTERNOON RESULTING IN THE
CONTINUED RISK OF FLOODING...SEVERE STORMS...AND THE POSSIBILITY OF
ISOLATED TORNADOES. AFTERNOON HEATING IS EXPECTED TO ENHANCE THE
POSSIBILITY OF SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SOME OF AREA RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS.
SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION.
OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED
IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/ARS

In the hours before

Local storm report, Sep 7, 11:36 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1136 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FUNNEL CLOUD     5 E JACKSONVILLE INTERN 30.48N 81.62W
09/07/2004                   DUVAL              FL   OTHER FEDERAL

            OCCASIONAL FUNNEL CLOUDS

1050 AM     TORNADO          INTERLACHEN             29.62N 81.90W
09/07/2004                   PUTNAM             FL   PUBLIC

            TREE DAMAGE. EVENT TIME ESTIMATED.

&&
Special weather statement, Sep 7, 11:42 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT TUE SEP 7 2004

FLZ037-040-071630-
MARION FL-PUTNAM FL-
1142 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1230 PM EDT...

AT 1142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OCALA AIRPORT...OR
ABOUT 8 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCALA AIRPORT...OCALA...LOWELL...REDDICK...ANTHONY...SPARR...CITRA
AND FORT MCCOY THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Sep 7, 11:58 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FUNNEL CLOUD     DURBIN                  30.09N 81.46W
09/07/2004                   ST. JOHNS          FL   PUBLIC

&&
Special weather statement, Sep 7, 12:34 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT TUE SEP 7 2004

FLZ025-032-037-040-071715-

CLAY FL-DUVAL FL-MARION FL-PUTNAM FL-
1234 PM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
CLAY...MARION...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM
WINDS UNTIL 115 PM EDT...

AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES WEST OF JACKSONVILLE HEIGHTS TO 4 MILES NORTH OF SILVER
SPRINGS SHORES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF
ORANGE PARK TO 6 MILES WEST OF LYNNE...MOVING NORTHEAST AT 40 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SILVER SPRINGS SHORES...PUTNAM HALL...LYNNE...JOHNSON...BURBANK...
ORANGE SPRINGS...MIDDLEBURG AND FORT MCCOY THROUGH 115 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Sep 7, 12:42 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 PM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          DURBIN                  30.09N 81.46W
09/07/2004                   ST. JOHNS          FL   PUBLIC

            SHINGLES BLOWN OFF ROOF. 1 TREE DOWN.

&&
Special weather statement, Sep 7, 3:40 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE SEP 7 2004

FLZ024-GAZ164-072030-

CHARLTON GA-NASSAU FL-
340 PM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 430 PM EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF HOMELAND TO 18 MILES SOUTHWEST OF FOLKSTON...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF FOLKSTON TO 14 MILES
SOUTHWEST OF HILLIARD...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON
THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM EDTTornado WarningJAXClay39 min
Sep 7, 2:05 AM EDTTornado WarningJAXMarion25 min
Sep 7, 7:43 AM EDTTornado WarningJAXBradford32 min
Sep 7, 9:16 AM EDTTornado WarningJAXNassau29 min
Sep 7, 9:33 AM EDTTornado WarningJAXMarion42 min
Sep 7, 9:59 AM EDTTornado WarningJAXPutnam46 min
Sep 7, 10:34 AM EDTTornado WarningJAXClay41 min
Sep 7, 10:35 AM EDTTornado WarningJAXDuval25 min
Sep 7, 10:56 AM EDTTornado WarningJAXSaint Johns19 min
Sep 7, 11:24 AM EDTTornado WarningJAXClay, Putnam, Saint Johns51 min
Sep 7, 11:46 AM EDTSpecial Marine WarningJAX4 hr
Sep 7, 12:43 PM EDTTornado WarningJAXMarion47 min
Sep 7, 1:09 PM EDTTornado WarningJAXSaint Johns21 min
Sep 7, 1:20 PM EDTTornado WarningJAXDuval25 min
Sep 7, 1:31 PM EDTTornado WarningJAXSaint Johns29 min
Sep 7, 1:48 PM EDTTornado WarningJAXMarion42 min
Sep 7, 4:10 PM EDTTornado WarningJAXNassau20 min
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 7:14 PM EDTSpecial Marine WarningJAX61 min

Nearby

Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.